MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 03.231.004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes hwc, hrs reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, during open reduction internal fixation (orif) of the right femur, an aiming arm attachment malfunctioned during a case and did not line up correctly.The aiming arm was not used in the procedure.There was a surgical delay of thirty (30) minutes.The procedure was completed successfully.There was no patient consequence.Concomitant device reported: unknown insertion handle (part # unknown, lot # unknown, quantity 1) this complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Flow: device interaction/functional.Visual inspection: the device was received intact.No physical damage was noticed on received device.Functional testing: the coupling bolt was disassembled, it was noticed that the threaded portion of the bolt was slightly stripped.It is possible the stripped condition of the threaded portion of the bolt may contributed to the reported condition.Hence, the complaint can be confirmed.A fully functional testing can not be performed as mating device was not received.Can the complaint be replicated with the returned device(s)? no as mating device was not received dimensional inspection: it was not performed due to the post manufacturing damage(stripped condition) of the threaded portion of the coupling bolt.Conclusion: the complaint can be confirmed.The exact cause of the damaged threads is unknown, but it is likely due to wear from repeated had contact with other metal and this led into stripped damage.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part number: 03.231.004.Lot number: l425581.Manufacturing site: hägendorf.Release to warehouse date: aug 14, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9291906
Report Number2939274-2019-62019
Device Sequence Number1865190
Product Code JDP
UDI-Device Identifier10886982077318
UDI-Public(01)10886982077318
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.231.004
Device Catalogue Number03.231.004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL INSERTION HANDLES